Sulfasalazine-induced aseptic meningitis.
Аннотация
Aseptic meningitis is a clinical syndrome of meningeal inflammation without clear infectious aetiology. Drug-induced aseptic meningitis is a well-documented but poorly understood side effect of a variety of medications, and has rarely been described with the immunosuppressive and anti-inflammatory drug sulfasalazine. This report describes the case of a man in his 60s presenting with aseptic meningitis after commencing sulfasalazine for seronegative arthritis 1 month prior. Analysis of cerebrospinal fluid showed a predominantly mononuclear leucocytosis, slightly elevated protein, and normal glucose. Cerebrospinal fluid microscopy, culture, sensitivities, and polymerase chain reaction testing were negative for bacterial and viral causes of meningitis. The patient improved with cessation of sulfasalazine. Antimicrobial treatment was ceased with ongoing resolution of symptoms, supporting a diagnosis of sulfasalazine-induced aseptic meningitis. Clinicians should consider a diagnosis of sulfasalazine-induced aseptic meningitis when other aetiologies of meningitis have been excluded, particularly in the first weeks to months of commencing sulfasalazine.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.